Alert archive / Texas / Flash Flood Warnings in 2023
Flash Flood Warning 49, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Oct 4, 2023, 7:25 PM CDT for Cass County, Morris County, Titus County, Texas. It was in force for 5 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 4, 2023, 7:25 PM CDT (00:25 UTC)
- Expired
- Oct 5, 2023, 12:30 AM CDT
- In force
- 5 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cass County, TX, Morris County, TX, Titus County, TX
The radar
The Shreveport radar (KSHV), 116 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 4, 7:30 PM CDT | FLASH FLOOD | 1 S Omaha, TX | Flooded roadway at the intersection of Spur 284 and FM 144 in Omaha, TX. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.4 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 247 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1005 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 275 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.5
The text
As transmitted.
964
WGUS54 KSHV 050025
FFWSHV
TXC067-343-449-050330-
/O.NEW.KSHV.FF.W.0049.231005T0025Z-231005T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Shreveport LA
725 PM CDT Wed Oct 4 2023
The National Weather Service in Shreveport has issued a
* Flash Flood Warning for...
West Central Cass County in northeastern Texas...
Central Morris County in northeastern Texas...
East Central Titus County in northeastern Texas...
* Until 1030 PM CDT.
* At 725 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 3 and 4 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Naples, Omaha and Rocky Branch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3309 9482 3312 9488 3320 9480 3329 9468
3319 9458 3311 9469
FLASH FLOOD...RADAR INDICATED
$$
191 follow-up statement
965
WGUS54 KSHV 050319
FFWSHV
TXC067-343-449-050530-
/O.EXT.KSHV.FF.W.0049.000000T0000Z-231005T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Shreveport LA
1019 PM CDT Wed Oct 4 2023
The National Weather Service in Shreveport has extended the
* Flash Flood Warning for...
West Central Cass County in northeastern Texas...
Central Morris County in northeastern Texas...
East Central Titus County in northeastern Texas...
* Until 1230 AM CDT.
* At 1019 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 3 and 4 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Naples, Omaha and Rocky Branch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3309 9482 3312 9488 3320 9480 3329 9468
3319 9458 3311 9469
FLASH FLOOD...RADAR INDICATED
$$
19What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Oct 4, 6:55 PM CDT, 30 minutes earlier.
Area forecast discussion, Oct 4, 6:55 PM CDT, 30 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
655 PM CDT Wed Oct 4 2023
...New AVIATION...
.SHORT TERM...
(This evening through Thursday Night)
Issued at 241 PM CDT Wed Oct 4 2023
Busy afternoon for the Texarkana vicinity with a good cool pool
now helping to move the heavier rain axis down toward the corner
of NW LA. We have seen inches and inches falling and flowing into
the Red River primarily, but the streets in Texarkana have become
rivers in their own right for some locales. Something we haven't
had much to worry with lately, but the drought monitor is headed
for the back burner.
A widening area of lower 70s is sitting over SE OK/SW AR/NE TX
and is drifting to the southeastward toward NW LA. This focal
point of development started out as the warm front going
stationary, and now the rain cooled air is expanding a bit. If you
look at the water vapor, it looks like a moisture starved
Pineapple Connection all the way back to the E Pacific over Baja.
Thankfully the heavier axis is shifting southeastward now and
should continue to do so. We have seen rainfall over 5 inches in
a couple of Flash Flood Warnings issued earlier today. The HRRR
was working on moving this rain area all morning toward LA, but it
will only get so far. This model and most short term solutions
show the main push tonight and overnight with more focus for TX
counties eventually. And still the Gulf ridge holds over many
parishes for now.
We have some very warm air in place with low 90s over the LA
parishes well south of I-20, but a great contrast going up along
our I-49 corridor. Shreveport has cooled with some vicinty showers
and the muggy SE winds are a little gusty in places transporting
the rich moisture flow into our four state area. Lows tonight will
be mostly in the mid to upper 60s and highs tomorrow will likely
range in the 70s as the clouds and rain shifts across our region.
The cold front proper will seep in tomorrow, but the winds will be
shifting to the N/NW early behind the overnight convective push.
However, the deeper dry air will take tomorrow all day and evening
to really to work on moving out all of the rain areas. Low temps
tomorrow night will get down into the 50s across I-30 even under
the clouds. A large range of middle 60s along and south of I-20.
/24/
&&
.LONG TERM...
(Friday through next Tuesday)
Issued at 241 PM CDT Wed Oct 4 2023
By Friday morning, a strong surface cold front and the bulk of the
associated showers and thunderstorms should be southeast of the
forecast area. The vast majority of the model guidance pretty much
brings precip to an end by day break Friday. This seems reasonable
as the primary shortwave trough affecting us will also be southeast
of us. However, a northwesterly upper-level jet will strengthen
during the day as a deep longwave trough dives southeast from North
Dakota towards the Ohio River Valley. With the elevated frontal
boundary still across our southern zones, there could still be a few
lingering showers Friday morning southeast of line from Lufkin to
Monroe. Thus, I maintained slight-chance PoPs for this time period.
Rain chances should end entirely by midday Friday, and a dry
forecast is expected for the remainder of the period.
The big story in the long-term period will be the arrival of fall-
like weather during the weekend. The strong northwesterly flow will
drive a cold Canadian surface high southward into the Central CONUS.
Gusty northerly winds on Friday and Saturday will advect the coolest
weather into our area since May. Overnight low temperatures Friday
night/Saturday morning should fall below 60 degrees F areawide and
should cool into the mid 40s in Southeast Oklahoma and Southwest
Arkansas. Saturday night/Sunday morning will be even cooler as winds
diminish below 5 kts combine with clear skis for prime radiational
cooling. Most of the area will fall into the 40s, and I wouldn't be
surprised to see an isolated reading in the upper 30s in the terrain
of Southeast Oklahoma. Daytime high temperatures on Saturday will
struggle into the mid 60s to lower 70s with the strong cold air
advection. However, temperatures will quickly moderate and warm for
the latter half of the weekend and into early next week. /CN/
&&
.AVIATION...
(00Z TAFS)
Issued at 649 PM CDT Wed Oct 4 2023
Very messy TAF's are still anticipated over the next 24 hours, as
showers and thunderstorms grow in coverage into the overnight
hours. By 05/06z, look for TSRA and +TSRA at many of our E. Texas
terminals, with that activity moving south and east into the
morning. Widespread IFR CIGs are also anticipated past 05/09z,
and will likely be impacting all terminals by 05/12z.
/44/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 69 79 65 82 / 90 90 50 10
MLU 69 81 66 82 / 50 80 60 20
DEQ 64 77 57 79 / 100 80 10 0
TXK 66 75 61 78 / 100 80 30 10
ELD 65 75 61 78 / 80 90 50 10
TYR 69 77 65 82 / 100 80 20 0
GGG 68 79 64 81 / 100 80 30 10
LFK 70 80 66 82 / 60 80 40 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch through Thursday morning for ARZ050-051-059>061-070-
071.
LA...None.
OK...Flood Watch through Thursday morning for OKZ077.
TX...Flood Watch through Thursday morning for TXZ096-097-108>112-
124>126.
&&
SHORT TERM...44
LONG TERM....19
AVIATION...44Hazardous weather outlook, Oct 4, 5:07 AM CDT, 14 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 507 AM CDT Wed Oct 4 2023 ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108>112-124>126-051100- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- McCurtain-Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood- Upshur-Marion- 507 AM CDT Wed Oct 4 2023 ...FLOOD WATCH IN EFFECT FROM 7 AM CDT THIS MORNING THROUGH THURSDAY MORNING... This Hazardous Weather Outlook is for southwest Arkansas, southeast Oklahoma and northeast Texas. .DAY ONE...Today and tonight. Scattered to numerous showers and thunderstorms are expected to develop today across portions of Northeast Texas, Southeast Oklahoma, and Southwest Arkansas. Locally heavy rainfall will be possible, which may result in localized flooding of low lying, poor drainage areas. Additional showers and thunderstorms will track through the region late this evening and overnight, which will result in a renewed threat for locally heavy rainfall and localized flooding before diminishing late. Locally gusty winds will also be possible from these storms as well. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Showers and thunderstorms will shift to the southeast and diminish across the region Thursday morning. Much cooler and drier air will begin to filter south Friday, and especially for the upcoming weekend. A slow warming trend will commence Monday, but dry conditions will continue. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today and tonight for the potential for rainfall and flooding reports, as well as gusty winds associated with the storms late this evening and overnight. ARZ072-073-LAZ001>006-010>014-017>022-TXZ136>138-149>153-165>167- 051100- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle-Smith-Gregg-Harrison-Cherokee-Rusk-Panola- Nacogdoches-Shelby-Angelina-San Augustine- 507 AM CDT Wed Oct 4 2023 This Hazardous Weather Outlook is for south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...Today and tonight. Isolated to widely scattered showers and a few thunderstorms will be possible today across Lower East Texas, North Louisiana, and Southcentral Arkansas. While this may diminish this evening, a line of showers and thunderstorms will spread into Southern Arkansas and East Texas late tonight as they begin to weaken. Locally gusty winds and brief heavy rainfall will be possible late tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Showers and thunderstorms are expected to continue to diminish Thursday morning as they move into Deep East Texas and North Louisiana. While brief heavy rainfall may accompany some of the storms during the morning, no organized hazardous weather is expected. Cooler and drier air will spread south into the region Friday and Saturday, with gusty northerly winds expected over Northcentral Louisiana where humidities will be abnormally low, and any wetting rains the next couple of days will be light. This will result in an enhanced fire danger over this area Saturday, before winds diminish Saturday night and Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late tonight over portions of East Texas, Southcentral Arkansas, and Northwest Louisiana. 15
In the hours before
Local storm report, Oct 4, 2:31 PM CDT, 4 hours 54 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
231 PM CDT Wed Oct 4 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM Flash Flood 1 N Texarkana 33.45N 94.07W
10/04/2023 Bowie TX Emergency Mngr
Multiple road closure and vehicles stalled
in flood waters in Texarkana including on
Kennedy Lane at Cowhorn Creek.
&&
09Local storm report, Oct 4, 3:47 PM CDT, 3 hours 38 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
347 PM CDT Wed Oct 4 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1124 AM Flash Flood 3 NE Texarkana 33.48N 93.97W
10/04/2023 Miller AR Law Enforcement
Water over road at intersection of HWY 296
and Mandevillle road.
&&
05Special weather statement, Oct 4, 5:27 PM CDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Shreveport LA
527 PM CDT Wed Oct 4 2023
OKZ077-TXZ096-042315-
McCurtain OK-Red River TX-
527 PM CDT Wed Oct 4 2023
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN MCCURTAIN AND
NORTHWESTERN RED RIVER COUNTIES THROUGH 615 PM CDT...
At 527 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sawyer, or 11 miles southeast of Hugo, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Manchester, Wright City, Valliant, Millerton, Garvin, Farmers Hill,
Negley, Woodland, Redland, Silver City, Kanawha, Kiomatia, Slim, and
Albion.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3388 9531 3388 9528 3391 9528 3391 9527
3389 9527 3390 9525 3393 9525 3396 9523
3394 9516 3409 9516 3414 9491 3373 9491
3377 9531
TIME...MOT...LOC 2227Z 265DEG 25KT 3393 9533
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
44The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 8:42 PM CDT | Areal Flood Advisory | SHV | Bowie | 3 hr |
| Oct 4, 9:20 PM CDT | Special Weather Statement | SHV | Bowie | 40 min |
| Oct 4, 9:31 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Franklin, Titus, Wood | 59 min |
| Oct 4, 9:42 PM CDT | Areal Flood Advisory | SHV | Bowie, Red River | 3 hr |
| Oct 4, 9:53 PM CDT | Flash Flood Warning | SHV | Bowie, Red River | 3 hr |
| Oct 4, 10:22 PM CDT | Areal Flood Advisory | SHV | Red River | 3 hr |
| Oct 4, 10:28 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Franklin, Morris, Titus, Upshur, Wood | 47 min |
| Oct 4, 10:40 PM CDT | Flash Flood Warning | SHV | Red River | 3 hr |
| Oct 4, 11:03 PM CDT | Flash Flood Warning | SHV | Bowie | 3 hr |
| Oct 4, 11:15 PM CDT | Areal Flood Advisory | SHV | Franklin, Red River, Titus | 3 hr |
| Oct 4, 11:17 PM CDT | Special Weather Statement | SHV | Camp | 43 min |
| Oct 4, 11:20 PM CDT | Areal Flood Advisory | SHV | Wood | 3 hr |
| Oct 5, 12:06 AM CDT | Areal Flood Advisory | SHV | Bowie, Cass, Morris | 3 hr |
| Oct 5, 12:06 AM CDT | Special Weather Statement | SHV | Smith | 39 min |
| Oct 5, 12:17 AM CDT | Areal Flood Advisory | SHV | Bowie, Morris, Red River, Titus | 3 hr |
| Oct 5, 12:26 AM CDT | Areal Flood Advisory | SHV | Camp, Cass, Marion, Morris, Titus, Upshur and 1 more | 3 hr |
| Oct 5, 12:35 AM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Gregg, Rusk, Smith | 40 min |
| Oct 5, 12:51 AM CDT | Areal Flood Advisory | SHV | Smith, Upshur, Wood | 3 hr |
| Oct 5, 1:04 AM CDT | Flash Flood Warning | SHV | Cherokee, Smith | 3 hr |
| Oct 5, 1:12 AM CDT | Special Weather Statement | SHV | Gregg, Rusk | 48 min |
| Oct 5, 1:22 AM CDT | Flash Flood Warning | SHV | Camp, Marion, Morris, Upshur, Wood | 3 hr |
| Oct 5, 1:28 AM CDT | Special Weather Statement | SHV | Cherokee | 47 min |
| Oct 5, 1:39 AM CDT | Severe Thunderstorm Warning | SHV | Angelina, Cherokee, Nacogdoches | 51 min |
| Oct 5, 1:58 AM CDT | Areal Flood Advisory | SHV | Cass, Gregg, Harrison, Marion, Smith, Upshur | 3 hr |
| Oct 5, 2:06 AM CDT | Areal Flood Advisory | SHV | Cherokee, Gregg, Harrison, Rusk, Smith | 3 hr |
| Oct 5, 2:07 AM CDT | Special Weather Statement | SHV | Panola | 38 min |
| Oct 5, 2:19 AM CDT | Areal Flood Warning | SHV | Bowie, Red River | 3 hr |
| Oct 5, 2:31 AM CDT | Special Weather Statement | SHV | Nacogdoches | 44 min |
| Oct 5, 3:15 AM CDT | Special Weather Statement | SHV | Angelina, Nacogdoches, San Augustine | 45 min |
Nearby
Flash Flood Warnings in Texas, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.